Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS New Orleans, LA

February 1, 2011Pearl River County, Pike County, Walthall County, Mississippi; 4 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2011, 1:17 PM CST for Pearl River County, Pike County, Walthall County, Mississippi; 4 parishes in Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 1:17 PM CST (19:17 UTC)
Expired
Feb 1, 2011, 2:15 PM CST
In force
58 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Feb 1, 1:20 PM CSTTSTM WND DMG1 Sw Kentwood, LATREE BLOWN DOWN ON HIGHWAY 1049. REPORTED BY KENTWOOD PD.
Feb 1, 2:00 PM CSTTSTM WND DMGFranklinton, LAFEW TREES BLOWN DOWN ALONG WITH POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:40 AM CSTTornado WatchSPC6 hr
Feb 1, 1:03 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KLIX 011917
SVRLIX
LAC063-091-105-117-MSC109-113-147-012015-
/O.NEW.KLIX.SV.W.0007.110201T1917Z-110201T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  EASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF AMITE...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...
  NORTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 215 PM CST

* AT 113 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF KENTWOOD TO    
  19 MILES WEST OF INDEPENDENCE...AND MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OSYKA...ROSELAND...WILMER...MOUNT HERMAN...TYLERTOWN...ENON...
  DEXTER AND VARNADO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

&&

LAT...LON 3114 8999 3114 8994 3109 8990 3108 8983
      3101 8983 3101 8969 3085 8975 3070 9017
      3071 9025 3067 9025 3053 9062 3100 9061
      3100 9054 3105 9054 3123 9003
TIME...MOT...LOC 1917Z 243DEG 53KT 3095 9061 3057 9075

$$

95/DM
1 follow-up statement
496 
WWUS54 KLIX 011956
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CST TUE FEB 1 2011

LAC063-091-MSC113-012005-
/O.CAN.KLIX.SV.W.0007.000000T0000Z-110201T2015Z/
LIVINGSTON LA-ST. HELENA LA-PIKE MS-
156 PM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIKE COUNTY... 
EASTERN ST. HELENA PARISH...AND NORTHEASTERN LIVINGSTON PARISH IS 
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

LAT...LON 3114 8999 3114 8994 3109 8990 3108 8983
      3101 8983 3101 8969 3085 8975 3070 9017
      3071 9025 3067 9026 3058 9052 3101 9033
      3101 9026 3115 9025 3123 9003
TIME...MOT...LOC 1955Z 243DEG 53KT 3119 9002 3070 9028

$$

LAC105-117-MSC109-147-012015-
/O.CON.KLIX.SV.W.0007.000000T0000Z-110201T2015Z/
WASHINGTON LA-TANGIPAHOA LA-WALTHALL MS-PEARL RIVER MS-
156 PM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR NORTHWESTERN PEARL RIVER AND SOUTHERN WALTHALL COUNTIES...AND
NORTHERN TANGIPAHOA AND WASHINGTON PARISHES...

AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TYLERTOWN TO 11 MILES SOUTHEAST OF AMITE...MOVING 
NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLINTON...DEXTER...VARNADO AND ANGIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

&&

LAT...LON 3114 8999 3114 8994 3109 8990 3108 8983
      3101 8983 3101 8969 3085 8975 3070 9017
      3071 9025 3067 9026 3058 9052 3101 9033
      3101 9026 3115 9025 3123 9003
TIME...MOT...LOC 1955Z 243DEG 53KT 3119 9002 3070 9028

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:57 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 1, 11:57 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST TUE FEB 1 2011

.AVIATION...
...18Z TAF ISSUANCE...
WIDESPREAD SHOWERS HAVE DEVELOPED AHEAD OF THE MAIN LINE AND WILL
AFFECT ALL 8 TAF SITES THROUGH 22Z. ERGO...PREVAILING IFR
CONDITION WILL THE RULE WITH TEMPO VLIFR CONDITIONS DUE TO VIS
RESTRICTIONS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONTAL
PASSAGE FOR ALL TAF SITES BETWEEN 22Z AND 02Z WITH STRONG WINDS.
CEILING WILL ASCEND OVERNIGHT AS COLD AIR PUSHES IN FROM THE
NORTH.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: EAST FELICIANA...POINTE
     COUPEE...ST. HELENA...AND WEST FELICIANA.

     WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: AMITE...PIKE...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 1, 12:31 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CST TUE FEB 1 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-021845-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1231 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON FOR THE
ENTIRE OUTLOOK AREA. THE MAIN TIME FRAME APPEARS TO BE DURING THE
AFTERNOON HOURS AND ALL MODES OF SEVERE WEATHER ARE POSSIBLE FOR
THE ENTIRE OUTLOOK AREA.

A VERY STRONG SYSTEM WILL MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY TODAY AND DRAG A COLD FRONT THROUGH THE REGION THIS
AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE AMPLE SHEAR...
MOISTURE AND FORCING TO WORK WITH BUT INSTABILITY WILL BE A
LIMITING FACTOR IN COVERAGE OF SEVERE STORMS. LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES WILL BE
POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE. STORM TOTAL RAINFALL
WILL GENERALLY BE AROUND 1 INCH. HOWEVER...LOCALIZED HIGHER
AMOUNTS WILL BE POSSIBLE. THE THREAT OF THUNDERSTORMS WILL END
AROUND 2 PM NEAR BATON ROUGE AND THE SOUTHWEST CORNER OF
MISSISSIPPI.

WINDS...
THIS STORM SYSTEM WILL ALSO BRING STRONG WINDS TO THE LAND AND
COASTAL WATERS TODAY THROUGH WEDNESDAY. A WIND ADVISORY IS IN
EFFECT FOR ALL LAND AREAS THIS AFTERNOON...AND FOR COASTAL
SOUTHEAST LOUISIANA THIS EVENING. WINDS WILL GENERALLY RANGE FROM
20 TO 25 MPH SUSTAINED AHEAD OF THE FRONT WITH GUSTS POSSIBLY
APPROACHING 35 MPH. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT TODAY
THROUGH WEDNESDAY AFTERNOON. WINDS OF 20 TO 30 KNOTS WILL BE
POSSIBLE OVER ALL OF THE GULF WATERS DURING THIS TIME AND SEAS
COULD REACH 9 FEET IN THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MARINE...
A SMALL CRAFT ADVISORY WILL STILL BE EFFECT FOR MUCH OF THE
COASTAL WATERS WITH WINDS TO 20 TO 25 KNOTS AND HIGH GUSTS. SEAS
OF 9 FEET ARE STILL POSSIBLE IN THE OUTER WATERS.

WINTER PRECIPITATION...
THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION ACROSS
SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES INCLUDING
PARTS OF THE BATON ROUGE METRO THURSDAY MORNING INTO THROUGH
FRIDAY MORNING AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO
TRIES TO SPREAD PRECIPITATION NORTH INTO A COLD AIRMASS. AT THIS
TIME THE MAIN CONCERN APPEARS TO BE FREEZING RAIN AND SLEET BUT
CONFIDENCE IS LOW RIGHT NOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED THIS AFTERNOON. AFTER TODAY IT MAY BE
NEEDED AGAIN IN ANTICIPATION OF WINTER WEATHER THURSDAY AND
FRIDAY..FEBRUARY THIRD AND FOURTH.

22/TD

In the hours before

Special weather statement, Feb 1, 8:45 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
845 AM CST TUE FEB 1 2011

LAZ034>037-046>048-MSZ068-069-011700-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
ST HELENA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
845 AM CST TUE FEB 1 2011

...LINE OF STRONG THUNDERSTORMS APPROACHING EAST CENTRAL
LOUISIANA INCLUDING THE BATON ROUGE METRO AREA...

A LINE OF STRONG THUNDERSTORMS...MAINLY ACROSS WESTERN LOUISIANA...
WAS MOVING EAST AT 40 MILE AN HOUR. THIS LINE WILL REACH EXTREME
SOUTHWEST MISSISSIPPI AROUND 11 AM THIS MORNING AND APPROACHING THE
NORTHERN PARTS OF THE BATON ROUGE METRO AREA JUST BEFORE NOON.

GUSTY WINDS UP TO 40 MILES AN HOUR...HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY BE
SEVERE.

REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.
Special weather statement, Feb 1, 12:44 PM CST, 33 minutes before
LAZ037-046>050-011945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1244 PM CST TUE FEB 1 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE
PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA
PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH...

AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF PORT ALLEN TO
19 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ADDIS...BRUSLY...BAYOU SORREL...BATON ROUGE AIRPORT...BAKER...BATON
ROUGE...GARDERE...WESTMINSTER...WHITE CASTLE...OAK HILLS PLACE...
GREENWELL SPRING...CARVILLE...WATSON...PRIDE...DENHAM SPRINGS...
GEISMER...PRAIRIEVILLE...WALKER...LIVINGSTON...MONTPELIER AND
GREENSBURG

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Feb 1, 12:48 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     1 S LIVONIA             30.55N 91.55W
02/01/2011                   POINTE COUPEE      LA   LAW ENFORCEMENT

            POINTE COUPEE SHERIFFS OFFICE REPORTED TREES DOWN ALONG
            HIGHWAY 411 BETWEEN LIVONIA AND MARINGOUIN.

1240 PM     HAIL             ERWINVILLE              30.53N 91.41W
02/01/2011  E0.88 INCH       WEST BATON ROUGE   LA   EMERGENCY MNGR

            WEST BATON ROUGE EMERGENCY MANAGEMENT REPORTED NICKEL
            SIZED HAIL IN ERWINVILLE.

&&

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:05 AM CSTHard Freeze WarningLIXAmite, Pike, Wilkinson27 hr
Feb 1, 5:05 AM CSTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson25 hr
Feb 1, 11:01 AM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min
Feb 1, 12:00 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson45 min
Feb 1, 12:45 PM CSTSevere Thunderstorm WarningLIXAmite, Pike, Walthall60 min
Feb 1, 1:41 PM CSTSevere Thunderstorm WarningLIXPearl River64 min
Feb 1, 2:11 PM CSTSevere Thunderstorm WarningLIXPearl River, Walthall49 min
Feb 1, 2:58 PM CSTSevere Thunderstorm WarningLIXPearl River32 min
Feb 1, 4:42 PM CSTSevere Thunderstorm WarningLIXJackson30 min
Feb 1, 11:37 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana38 min
Feb 1, 12:16 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana44 min
Feb 1, 12:53 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more57 min
Feb 1, 1:05 PM CSTSpecial Marine WarningLIX55 min
Feb 1, 1:54 PM CSTSpecial Marine WarningLIX66 min
Feb 1, 1:59 PM CSTSpecial Marine WarningLIX61 min
Feb 1, 3:04 PM CSTSpecial Marine WarningLIX26 min
Feb 1, 3:20 PM CSTSpecial Marine WarningLIX115 min
Feb 1, 3:45 PM CSTSpecial Marine WarningLIX60 min
Feb 1, 4:45 PM CSTSpecial Marine WarningLIX2 hr
Feb 1, 5:10 PM CSTSpecial Marine WarningLIX31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.